Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 8, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Feb 21, 2022, 9:28 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2022, 9:28 AM CST (15:28 UTC)
- Expired
- Feb 21, 2022, 3:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
549 WWUS74 KCRP 211528 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 928 AM CST Mon Feb 21 2022 TXZ242>244-342>344-212100- /O.NEW.KCRP.WI.Y.0008.220221T1528Z-220221T2100Z/ Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Kleberg- Coastal Nueces-Coastal San Patricio- Including the cities of Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Corpus Christi, Flour Bluff, Portland, and Ingleside 928 AM CST Mon Feb 21 2022 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 40 mph. * WHERE...Inland Kleberg, Inland Nueces, Inland San Patricio, Coastal Kleberg, Coastal Nueces and Coastal San Patricio Counties. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 21, 5:50 AM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Feb 21, 5:50 AM CST, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
550 AM CST Mon Feb 21 2022
.AVIATION...
Most locations across S TX have lifted to MVFR CIGs and VSBYs are
generally at VFR levels due to a strengthening low level jet.
Brief IFR conditions remain possible through 14Z for ALI, CRP and
VCT. VFR conditions are expected areawide by late this morning,
then return to MVFR levels this evening, mainly for the eastern
TAF sites. The LLJ is expected to mix to the surface through mid
to late morning with southerly surface winds increasing to around
20-25kts with gusts up to 33kts possible closer to the coast.
Winds remain elevated tonight, but the LLJ is expected to
strengthen to around 45-50kts which will lead to low level wind
shear overnight.
&&
.PREV DISCUSSION... /Issued 354 AM CST Mon Feb 21 2022/
SHORT TERM (Today through Tuesday)...
Unseasonably warm temperatures for this time of year are expected
today through Tuesday, along with breezy to windy conditions.
A southerly low level jet has strengthened to around 40kt early this
morning and is ushering low level moisture and warmer temperatures
into the area. As a result, temperatures have warmed by a few
degrees through the overnight hours which has also allowed the LLJ
to mix to the surface with winds at the surface now ranging from 15
to 25 mph along the coast this morning.
Breezy to windy conditions are expected today across S TX, but
especially closer to the coast. There is the potential for winds to
reach advisory conditions by this afternoon across the Coastal Bend.
However, skies are expected to remain mostly cloudy across the
eastern areas which could help keep the LLJ from mixing too much,
thus keeping wind speeds a tad lower. Given the uncertainty, will
hold off for now issuing a Wind Advisory for today and will continue
to monitor trends.
Although low level moisture will be increasing in the lowest levels,
the moisture will remain too limited and a moderate to strong cap
will be in place for any significant rainfall today through Tuesday.
The increase in moisture will only lead to more clouds across the
eastern CWA along with the potential for patchy fog tonight. The
best chance for fog development will be across the islands due to
sea fog. The higher dewpoints/moisture moving across relatively
cooler water temperatures will be conducive for advection/sea fog
through the short term.
Models prog a surface trough/dryline to move east across the area
Tuesday which will relax the pressure gradient and allow winds to
decrease across most of S TX, except along the coast. Much drier
conditions will be west of the dryline resulting in highs in the low
to mid 90s across the Rio Grande Plains, Brush Country and inland
Coastal Plains. Although minimum relative humidity values are
expected to be in the 20s across the west, the winds should be light
enough to preclude Red Flag Warnings, but still may have elevated
Fire Weather conditions.
LONG TERM (Tuesday Night through Sunday)...
The long term forecast is a little tricky for late this week. Global
models are in fairly good agreement that a cold front will reach our
northern counties by Wednesday afternoon/evening and then stall. The
question is: how far south with the front push before stalling?
Thursday's high temperatures will be dependent on the location of
the front. Current thinking keeps the front just to the north of the
area on Wednesday. Temperatures should be just a bit cooler
Wednesday than on Tuesday. With the front creeping slowly south,
temperatures should still be able to warm into the 80s across the
south Thursday, then drop significantly Thursday night and Friday as
a secondary surge of cold air finally shoves the front south of us.
Highs will struggle to reach into the mid 50s for Friday.
Isolated showers will be possible across the east Wednesday and
Thursday, with scattered showers over the waters. Isentropic lift
behind the front will keep clouds and light rain/drizzle in the
forecast for Friday into Sunday across all of South Texas.
Temperatures will gradually warm through the weekend. Another cold
front looks possible for early next week. Current models suggest a
1048mb high pressure plunging into the High Plains. If this does
occur, cold temperatures could definitely push into South Texas
early to mid week.
MARINE...
Areas of dense fog will continue this morning across the nearshore
waters and bays. Patchy fog is expected this afternoon through
tonight and Tuesday. A moderate to strong south flow can be expected
today, becoming strong tonight through Tuesday. A Small Craft
Advisory is in effect today for the bays and nearshore waters south
of Port Aransas and across the offshore waters. Small Craft Advisory
conditions are expected for all marine zones tonight through
Tuesday. Winds will diminish to light to moderate levels
Wednesday ahead of a cold front. Scattered showers will be
possible Wednesday through Thursday. Winds will increase to
moderate to strong Thursday night through the weekend in response
to a reinforcing surge of cold air.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 80 66 88 64 74 / 10 10 0 10 20
Victoria 79 65 82 63 78 / 10 10 10 10 60
Laredo 90 65 96 66 86 / 0 10 0 0 10
Alice 88 65 94 64 86 / 10 0 0 10 20
Rockport 74 61 77 63 70 / 10 10 10 10 40
Cotulla 91 64 95 65 79 / 0 10 0 0 10
Kingsville 86 65 92 64 83 / 10 10 0 10 20
Navy Corpus 72 64 76 64 68 / 10 10 10 10 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 9 AM this morning to 6 PM CST Tuesday
For the following zones: Bays and Waterways from Baffin Bay
to Port Aransas...Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
Dense Fog Advisory until noon CST today For the following zones:
Bays and Waterways from Baffin Bay to Port Aransas...Bays
and Waterways from Port Aransas to Port O'Connor...Coastal
waters from Baffin Bay to Port Aransas out 20 NM...Coastal
waters from Port Aransas to Matagorda Ship Channel out 20
NM.
&&
TE/81...AVIATIONHazardous weather outlook, Feb 21, 5:01 AM CST, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 501 AM CST Mon Feb 21 2022 TXZ229>234-239>247-342>347-442-443-447-221115- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 501 AM CST Mon Feb 21 2022 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Elevated fire weather conditions are possible Tuesday and Friday afternoons across the Rio Grande Plains and Brush Country. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-221115- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 501 AM CST Mon Feb 21 2022 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Marine Dense Fog Advisory for the bays and nearshore waters until Noon today. Small Craft Advisory for the bays and nearshore waters south of Port Aransas and across the offshore waters beginning at 9 AM this morning. Small Craft Advisory conditions expected for all marine zones tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Periods of Small Craft Advisory conditions are possible through the weekend. Occasional gusts to gale force possible Thursday night into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TE/LS
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 11:18 PM CST | Marine Dense Fog Advisory | CRP | 13 hr | |
| Feb 21, 2:40 AM CST | Small Craft Advisory | CRP | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.